Write a review

Lip Drooping/Uneven Lip from Restylane

I had Restylane for the first time with a very...

I had Restylane for the first time with a very conservative and trusted doctor under whose care I have been for several years. I had an initial and follow up restylane treatment to plump up my lips.

After some minor swelling subsided, I did not have the desired increase in volume (we used it sparingly so as not to over do it), but I also noticed that one side of my lip was hanging down lower over my gum line than on the other and I also had more pronounced lines around my mouth.

I returned to my doctor and they were a bit puzzled but finally assumed I had some sort of asymmetry they did not notice before, and put some more in to even it out and give me some more volume and the lines have disappeared. When my lips are closed, they look great and symmetrical, but my upper right lip still droops down over my teeth as soon as I smile unless I really force a big smile. My dentist even noticed it when I went in for a check up.

I have waited almost a month to see if this will disappear but it is still here and I am upset as I liked my smile to begin with just wanted to see some more upper lip when I smiled.

I would not do this again as I have had some side effects I did not know were possibilities.

Has anyone else had this issue? Any recommendations?
Name not provided

Not the provider but the treatment

Was this review helpful? 8 others found this helpful

Comments (7)

Yes Some time ago I had an injection to make my lips fuller only to learn it was an illegal substance that
intergrates causing it to keep growing Now
my bottom lip sags on one side making my smile crooked and it must have destroyed muscle for my lips have lost their firmnessVery unattractive Im an actress and my looks were everything to me Ive lost my confidence
Hope somthing can be done
  • Reply
So sorry to see you have the same problem i have ...i had juvederm injected and it turns out i am now paralyzed left smile/lip. I look like i had a stroke and did not...i had an mri, emg and nerve conduction study...neuro doc confirmed permanent paralysis!!! I wish there was something we could do but i have exhausted myself trying to find how to fix my smile. This really takes the cake !!!!
  • Reply
I realize this topic is a yr old but I have the same exact problem right now. I just went in 3 days ago for restylane in lips. This was the 3rd time I went in for this type of procedure. The first two times were great. I went to the same ps I had been going to. This time however, my lips are a bit lopsided. Most of the swelling has gone down so I know it's not the swelling. My right lip droops down a bit lower than the left and my smile is crooked. I'm going to wait for 2 wks to make sure all the swelling is gone before going back. I guess this is a common problem.
  • Reply
Hi Palacany, I'm sorry to hear about how Restylane affected your smile. I'm going through the exact same experience. Like you, it was my first time receiving lip plumping from a very conservative technician I've seen for years. I wasn't looking for Angelina Jolie volume, just a little bit to help plump up my thin lips. Also like you, my smile is now lopsided. At rest, my lips are symmetrical and look great. But, when I smile or talk, my upper right lip droops, as though I've had a minor stroke. My lips only look even if I have a big smile. My smile was always symmetrical in the past, and this is very upsetting to me. While I haven't heard of any causes or remedies, I've noticed that other sites indicate Restylane can cause "muscle weakness." What's meant by that is unclear, however, since it's mentioned along with flu-like symptoms, so perhaps it's a bodily weakness they mean. Good luck with your smile. Please post something if you've discovered a way to correct this problem, or if it goes away on its own.
  • Reply
I have exactly the same problem, here's my story: "I had restylane injected into the naso-labial lines by a cosmetic nurse who had successfully treated me with botox in the past. The result was over-filling in the lower right cheek. I requested hylaronidase to diminish some of the tightness and this resulted in the right side looking sunken & lower than the left. Three 'corrective' treatments (with restylane) later and the right naso-labial line now looks stretched giving an unnatural effect (like 'the joker's' grin) at the corner of my mouth. My mouth is also lopsided in comparison to the left, when I smile and droops on the left side, like I've had a stroke". The left side was originally injected quite high up on the naso-labial line/into the lower part of the cheek, so both sides are completely uneven" I'm unsure what to do, but can't imagine putting up with this for 6-9 months or more, but am worried about having hylaronidase to get rid of it all. Good luck in resolving your problem, hope it works out.
  • Reply
I have susequently discovered, that botox injected too low in my right cheek- under the eye, was the cause of the sunken cheek and 'joker's grin'- as it had effected the zygomaticus muscle connected to the mouth. Both of these treatments, the over fill of teosyal/depression in my cheek left by the adminstration of hyaluronidase to correct it(which affected the natural hylaronic acid)and the badly administred botox- were done by the same cosmetic practitioner on the same day. Five and half months later and there is only minor improvement, as the filler and botox slowly works it's way out of my system.
  • Reply

Hi Palacany,

Thanks for sharing your review and I'm sorry to hear you're not having a good experience so far.

A few other RealSelfers have had similar issues. Perhaps they can provide some first-hand advice?

Help with uneven lip augmentation

How to fix uneven lips?

  • Reply